Alert archive / Tennessee / Flash Flood Warnings in 2014
Flash Flood Warning 37, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 5, 2014, 3:29 PM CDT for 12 counties in Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2014, 3:29 PM CDT (20:29 UTC)
- Expired
- Jun 5, 2014, 7:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Gibson County, TN, Haywood County, TN, Henderson County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 141 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
187
WGUS54 KMEG 052029
FFWMEG
TNC017-033-039-045-053-075-077-095-097-113-131-183-060030-
/O.NEW.KMEG.FF.W.0037.140605T2029Z-140606T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
329 PM CDT THU JUN 5 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DECATUR COUNTY IN TENNESSEE...
SOUTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
CROCKETT COUNTY IN NORTHWEST TENNESSEE...
DYER COUNTY IN NORTHWEST TENNESSEE...
GIBSON COUNTY IN NORTHWEST TENNESSEE...
SOUTH CENTRAL LAKE COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN OBION COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
NORTHERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
EASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
NORTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 730 PM CDT
* AT 327 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS
WILL PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT 3
HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIPLEY...
HUMBOLDT...MILAN...TRENTON...LEXINGTON...JACKSON...DYERSBURG...
PARSONS...NATCHEZ TRACE STATE FOREST AND NATCHEZ TRACE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3539 8802 3542 8806 3540 8810 3543 8821
3559 8857 3563 8928 3569 8964 3627 8945
3626 8852 3603 8854 3570 8802 3561 8803
3553 8797 3549 8797 3545 8804 3541 8797
3539 8797
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 2:24 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 5, 2:24 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
224 PM CDT THU JUN 5 2014
.DISCUSSION...
SHORT TERM...STATIONARY FRONT SITUATED JUST NORTH OF I-40...WITH
STRONG BOW ECHO TREKKING EAST AND BISECTING THE BOUNDARY. NUMEROUS
REPORTS OF TREES POWER LINES, POWER OUTAGES, AND STRUCTURAL DAMAGE
HAS BEEN GENERATED BY THE BOW IN ARKANSAS AND EXTREME WEST
TENNESSEE. EXPECTING THIS TREND TO CONTINUE AS IT TRACKS TOWARDS
THE TENNESSEE RIVER BY 5PM. OTHER CONVECTION THIS MORNING IN
NORTHWEST TENNESSEE HAS GENERATED OVER 3 TO 6 INCHES OF
RAINFALL...WITH ANOTHER 1 TO 3 INCHES ANTICIPATED AS THE LINE GOES
THROUGH. A FLASH FLOOD WATCH IS IN EFFECT FOR THE NORTHERN TWO
THIRDS OF THE CWA THROUGH FRIDAY EVENING. A STRONG CAP AT 700MB
HAS KEPT THE BOW MAINLY NORTH OF THE MISSISSIPPI/TENNESSEE STATE
LINE...THOUGH EXTREME NORTHERN MISSISSIPPI MAY SEE SOME STRONG
WIND GUSTS. IN THE BOW'S WAKE...MORE UPSTREAM CONVECTION GROWTH
IS ANTICIPATED OVERNIGHT ADDING TO THE FLASH FLOOD THREAT...WITH
THE OTHER SEVERE WEATHER THREATS LIKELY TO DIMINISH.
FOR THIS WEEKEND...MODELS AGREE THAT THE MIDSOUTH WILL REMAIN UNDER
THE RING OF FIRE ALOFT WITH THE STATIONARY BOUNDARY BISECTING THE
AREA. NUMEROUS SHORTWAVES WILL ROUND THE SOUTHERN PLAINS RIDGE
PROVIDING OPPORTUNITIES FOR MORE SHOWERS AND STORMS...OF WHICH SOME
WILL BE STRONG OR SEVERE. CURRENT FLASH FLOOD WATCH GOES TO MIDNIGHT
FRIDAY NIGHT...BUT MAY BE NEEDED FARTHER INTO THE WEEKEND. SKIES
WILL REMAIN PARTLY TO MOSTLY CLOUDY AND WITH PERIODS OF RAINFALL
TEMPERATURES WILL LIKELY HAVE NUMEROUS SMALL FLUCTUATIONS THROUGHOUT
THE DAY. HAVE LOWERED HIGHS A DEGREE OR TWO.
EARLY NEXT WEEK...A STRONGER DISTURBANCE IS PROGGED TO BREAK OFF THE
WESTERLY FLOW ACROSS THE COUNTRY AND BECOME CUTOFF LATE MONDAY OVER
THE OZARKS. THIS FEATURE WILL KEEP THE UNSETTLED WEATHER PATTERN IN
THE MIDSOUTH THROUGH THE MIDDLE OF NEXT WEEK. HAVE LOWERED
TEMPERATURES A DEGREE OR TWO...BECOMING MORE SEASONAL FROM THE
PREVIOUS FORECAST...TO ACCOUNT FOR THIS. CAPE VALUES EXCEEDING 2000
J/KG WILL KEEP A SEVERE THREAT OVER THE REGION THIS PERIOD.
JAB
&&
.AVIATION...
18Z TAF CYCLE
NUMEROUS ROUNDS OF THUNDERSTORMS WILL PROVIDE INTERIVALS OF MVFR
CONDITIONS THROUGH THE TAF PERIOD. THE FIRST MAIN COMPLEX OF
STORMS WILL BE THIS AFTERNOON. THE SECOND ROUND WILL BE NEAR
DAYBREAK EARLY FRIDAY MORNING. WIND GUSTS MAY EXCEED 40 KTS WITH
THE STRONGER STORMS THIS AFTERNOON.
OUTSIDE OF THE STORMS...EXPECT VFR CONDITIONS WITH LIGHT WINDS AND
MAINLY MID LEVEL CLOUDS 10-15 KFT.
SWC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR ALCORN-BENTON MS-
DESOTO-MARSHALL-PRENTISS-TATE-TIPPAH-TISHOMINGO-TUNICA-
UNION.
TN...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jun 5, 2:26 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 226 PM CDT THU JUN 5 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-062130- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 226 PM CDT THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHEAST ARKANSAS...THE BOOTHEEL OF MISSOURI...EXTREME WEST TENNESSEE...AND EXTREME NORTHWEST MISSISSIPPI TODAY AND TONIGHT. THE PRIMARY THREATS WILL BE WIDESPREAD DAMAGING WINDS AND FLASH FLOODING. SECONDARY THREATS WILL BE LARGE HAIL AND ISOLATED TORNADOES. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF WEST TENNESSEE...NORTH MISSISSIPPI AND EAST CENTRAL ARKANSAS TODAY AND TONIGHT. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND FLASH FLOODING. THE SECONDARY THREATS WILL BE LARGE HAIL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE MID-SOUTH FOR FRIDAY AND SATURDAY. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE MIDSOUTH THIS AFTERNOON AND POSSIBLY OVERNIGHT. JAB
In the hours before
Local storm report, Jun 5, 2:39 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
239 PM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG BOLTON 35.32N 89.76W
06/05/2014 SHELBY TN BROADCAST MEDIA
TREES DOWN BLOCKING ROSEMARK RD IN SHELBY COUNTY
&&
JPMLocal storm report, Jun 5, 2:45 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
245 PM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG MILLINGTON 35.33N 89.89W
06/05/2014 SHELBY TN FIRE DEPT/RESCUE
NUMEROUS TREES AND POWERLINES DOWN IN MILLINGTON
&&
JPMLocal storm report, Jun 5, 2:47 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
247 PM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM TSTM WND DMG E DYER 36.07N 88.99W
06/05/2014 GIBSON TN TRAINED SPOTTER
SPOTTER REPORTS 50 TO 60 MPH WINDS WITH A LOT OF TREE
DAMAGE
&&
JPMLocal storm report, Jun 5, 2:53 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
253 PM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM TSTM WND DMG EADS 35.20N 89.67W
06/05/2014 SHELBY TN PUBLIC
COLLIERVILLE ARLINGTON RD IS BLOCKED BETWEEN DONELSON AND
64 DUE TO DOWN TREES
&&
JPMLocal storm report, Jun 5, 3:01 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
301 PM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM TSTM WND GST JACKSON 35.63N 88.83W
06/05/2014 M68 MPH MADISON TN ASOS
ASOS AT KMKL REPORTED
&&
JPMSpecial weather statement, Jun 5, 3:11 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
311 PM CDT THU JUN 5 2014
MSZ004-009-014-016-052045-
UNION MS-TIPPAH MS-PRENTISS MS-LEE MS-
311 PM CDT THU JUN 5 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CDT FOR...
NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
UNION COUNTY IN NORTHEAST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL AND WINDS TO
50 MPH WAS LOCATED FROM BOONEVILLE TO 6 MILES SOUTHWEST OF NEW
ALBANY AT 312 PM CDT...MOVING EAST AT 35 MPH.
PEOPLE IN LEE...PRENTISS...TIPPAH AND UNION COUNTIES...INCLUDING
LOCATIONS NEAR BALDWYN...BOONEVILLE AND NEW ALBANY...SHOULD MONITOR
THIS STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3444 8856 3430 8872 3434 8883 3437 8883
3437 8889 3446 8914 3461 8904 3480 8886
3468 8857 3476 8836 3474 8833 3471 8833
TIME...MOT...LOC 2012Z 292DEG 32KT 3467 8851 3453 8885
3444 8907The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 10:41 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 49 min |
| Jun 4, 11:19 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Obion, Weakley | 41 min |
| Jun 4, 11:48 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Henry | 27 min |
| Jun 4, 11:55 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry, Obion, Weakley | 50 min |
| Jun 5, 12:47 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry, Weakley | 43 min |
| Jun 5, 1:26 AM CDT | Severe Thunderstorm Warning | MEG | Weakley | 49 min |
| Jun 5, 1:43 AM CDT | Flash Flood Warning | MEG | Benton, Carroll, Henry, Weakley | 6 hr |
| Jun 5, 4:36 AM CDT | Flash Flood Warning | MEG | Benton, Carroll, Decatur, Henderson | 3 hr |
| Jun 5, 7:48 AM CDT | Areal Flood Warning | MEG | Benton, Carroll, Decatur, Henry | 6 hr |
| Jun 5, 8:24 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Weakley | 51 min |
| Jun 5, 8:44 AM CDT | Flash Flood Watch | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 39 hr |
| Jun 5, 9:06 AM CDT | Flash Flood Warning | MEG | Carroll, Decatur, Gibson, Henderson, Madison | 3 hr |
| Jun 5, 11:37 AM CDT | Special Weather Statement | MEG | Madison | 23 min |
| Jun 5, 12:38 PM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Decatur, Dyer, Gibson, Haywood and 6 more | 3 hr |
| Jun 5, 1:15 PM CDT | Special Weather Statement | MEG | Haywood, Madison | 30 min |
| Jun 5, 1:20 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Lauderdale, Shelby, Tipton | 40 min |
| Jun 5, 1:44 PM CDT | Areal Flood Warning | MEG | Benton, Carroll, Decatur, Henry | 6 hr |
| Jun 5, 2:02 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, Lauderdale, Madison and 2 more | 28 min |
| Jun 5, 2:05 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lake, Lauderdale and 2 more | 40 min |
| Jun 5, 2:11 PM CDT | Flash Flood Warning | MEG | Chester, Decatur, Fayette, Hardeman, Hardin, Haywood and 3 more | 4 hr |
| Jun 5, 2:17 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, McNairy, Madison | 43 min |
| Jun 5, 2:36 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Crockett, Dyer, Gibson, Henderson and 4 more | 24 min |
| Jun 5, 2:45 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 45 min |
| Jun 5, 2:58 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Chester, Decatur, Dyer, Gibson and 5 more | 47 min |
| Jun 5, 3:00 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Hardin, McNairy, Madison | 45 min |
| Jun 5, 3:28 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson | 32 min |
| Jun 5, 3:50 PM CDT | Special Weather Statement | MEG | Benton, Decatur | 10 min |
Nearby
Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.